Alert archive / Texas / Gale Warnings in 2012

Gale Warning 1, NWS Houston/Galveston, TX

February 23, 2012

NWS Houston/Galveston, TX issued this gale warning at Feb 23, 2012, 3:27 PM CST. It took effect at Feb 24, 2012, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 3:27 PM CST (21:27 UTC)
In effect from
Feb 24, 2012, 9:00 AM CST
Expired
Feb 24, 2012, 6:00 PM CST
In force
9 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS74 KHGX 232127
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 PM CST THU FEB 23 2012

...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY...

.A FAST MOVING COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING
PRODUCING STRONG OFFSHORE WINDS. GUSTS TO GALE FORCE WILL BE
POSSIBLE ACROSS THE OFFSHORE WATERS.

GMZ370-375-240530-
/O.NEW.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/
/O.NEW.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
327 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 6 AM TO 9 AM CST FRIDAY. 

* WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS

* SEAS...5 FEET BUILDING TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-350-355-240530-
/O.NEW.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
327 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY. 

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...3 FEET BUILDING TO 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
646 
WHUS74 KHGX 240029
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 PM CST THU FEB 23 2012

...DENSE FOG THROUGH THE EVENING...

...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY...

.DENSE FOG HAS REDEVELOPED IN THE PAST HOUR AND WILL AFFECT THE
REGION THROUGH AT LEAST LATE EVENING. VISIBILITY IMPROVEMENT IS
EXPECTED PAST MIDNIGHT. A FAST MOVING COLD FRONT WILL MOVE OFFSHORE
EARLY FRIDAY MORNING PRODUCING STRONG OFFSHORE WINDS. GUSTS TO
GALE FORCE WILL BE POSSIBLE ACROSS THE GULF OFFSHORE WATERS.

GMZ370-375-240830-
/O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/
/O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
629 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST
FRIDAY...

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS

* SEAS...5 FEET BUILDING TO 8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-355-240830-
/O.NEW.KHGX.MF.Y.0019.120224T0029Z-120224T0600Z/
/O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/
GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
629 PM CST THU FEB 23 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...3 FEET BUILDING TO 4 TO 5 FEET.

* VISIBILITY...1 MILE OR UNDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER
SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER
VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT
OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

GMZ330-350-240830-
/O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
629 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...3 FEET BUILDING TO 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
442 
WHUS74 KHGX 240252
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
852 PM CST THU FEB 23 2012

...STRONG OFFSHORE WINDS EXPECTED ON FRIDAY...

.THE DENSE FOG THAT REDEVELOPED EARLY THIS EVENING HAS DISSIPATED
AND THE ADVISORY IS NO LONGER NEEDED. A FAST MOVING COLD FRONT
WILL MOVE OFFSHORE EARLY FRIDAY MORNING PRODUCING STRONG OFFSHORE
WINDS. GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS THE GULF
OFFSHORE WATERS.

GMZ335-355-241100-
/O.CAN.KHGX.MF.Y.0019.000000T0000Z-120224T0600Z/
/O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/
GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
852 PM CST THU FEB 23 2012

...DENSE FOG ADVISORY IS CANCELLED...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE DENSE FOG ADVISORY.

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...3 FEET BUILDING TO 4 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-241100-
/O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/
/O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
852 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST
FRIDAY...

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS TO 35 KNOTS

* SEAS...5 FEET BUILDING TO 8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-350-241100-
/O.CON.KHGX.SC.Y.0014.120224T0900Z-120225T0000Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
852 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...3 FEET BUILDING TO 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
446 
WHUS74 KHGX 240400
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CST THU FEB 23 2012

...STRONG OFFSHORE WINDS FRIDAY...

.A COLD FRONT WILL MOVE OFFSHORE EARLY FRIDAY MORNING THAT WILL
PRODUCE STRONG OFFSHORE WINDS IN ITS WAKE. GUSTS TO GALE FORCE
WILL BE POSSIBLE ACROSS THE OFFSHORE GULF WATERS.

GMZ370-375-241600-
/O.CON.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/
/O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1000 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM CST
FRIDAY...

...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WINDS...SUSTAINED 25 TO 30 KNOTS...FREQUENT GUSTS OVER 34 KNOTS.

* SEAS...BUILDING TO AROUND 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-350-355-241600-
/O.EXT.KHGX.SC.Y.0014.120224T1200Z-120225T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1000 PM CST THU FEB 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY...

* WINDS...SUSTAINED 2O TO 25 KNOTS WITH GUSTS NEAR 35 KNOTS.

* SEAS...BUILDING TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
789 
WHUS74 KHGX 240954
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 AM CST FRI FEB 24 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE
BAYS... 
...A GALE WARNING IS IN EFFECT OFFSHORE...

.STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT LATER THIS
MORNING. WINDS OFF THE COAST WILL GUST TO GALE FORCE THIS
MORNING...WITH THE WINDS THEN SLOWLY DIMINISHING THIS AFTERNOON
AND TONIGHT.

GMZ370-375-241800-
/O.CAN.KHGX.SC.Y.0014.120224T1200Z-120224T1500Z/
/O.CON.KHGX.GL.W.0001.120224T1500Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
354 AM CST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 34 KNOTS.

* SEAS...4 TO 6 FEET BUILDING TO 7 TO 11 FEET LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-350-355-241800-
/O.CON.KHGX.SC.Y.0014.120224T1200Z-120225T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
354 AM CST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS
  WITH GUSTS TO GALE FORCE OFF THE COAST. 

* SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET
  BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
580 
WHUS74 KHGX 241606
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1006 AM CST FRI FEB 24 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE
BAYS... ...A GALE WARNING IS IN EFFECT OFFSHORE...

.STRONG NORTH WINDS WILL CONTINUE BEHIND A COLD FRONT THAT HAS
MOVED OFFSHORE. WINDS WILL GUST TO GALE FORCE THIS MORNING...WITH
THE WINDS THEN SLOWLY DIMINISHING THIS AFTERNOON AND TONIGHT.

GMZ370-375-250000-
/O.CON.KHGX.GL.W.0001.000000T0000Z-120225T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1006 AM CST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 34 KNOTS.

* SEAS...4 TO 6 FEET BUILDING TO 6 TO 9 FEET LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-350-355-250000-
/O.CON.KHGX.SC.Y.0014.000000T0000Z-120225T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1006 AM CST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS 
  WITH GUSTS TO GALE FORCE OFF THE COAST. 

* SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET 
  BUILDING TO 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
114 
WHUS74 KHGX 242151
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CST FRI FEB 24 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT NEARSHORE AND OVER THE
BAYS... ...A GALE WARNING IS IN EFFECT OFFSHORE...

.STRONG NORTH WINDS WILL CONTINUE BEHIND A COLD FRONT THAT HAS
MOVED OFFSHORE. WINDS WILL SLOWLY BEGIN TO DECREASE LATE TONIGHT
INTO EARLY SATURDAY MORNING.

GMZ370-375-250600-
/O.CON.KHGX.GL.W.0001.000000T0000Z-120225T0000Z/
/O.EXB.KHGX.SC.Y.0014.120225T0000Z-120225T0900Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
351 PM CST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST
SATURDAY. 

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH
  EARLY EVENING.

* SEAS...SEAS 8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-250600-
/O.EXT.KHGX.SC.Y.0014.000000T0000Z-120225T0900Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
351 PM CST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

* WINDS...NORTH 20 TO 25 KNOTS

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-250000-
/O.CON.KHGX.SC.Y.0014.000000T0000Z-120225T0000Z/
MATAGORDA BAY-GALVESTON BAY-
351 PM CST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS BECOMING NORTH 20 TO 30 KNOTS 
  WITH GUSTS TO GALE FORCE OFF THE COAST. 

* SEAS...CHOPPY BAY WATERS BUILDING TO ROUGH...SEAS 3 TO 5 FEET 
  BUILDING TO 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Feb 23, 11:42 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 23, 11:42 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1142 AM CST THU FEB 23 2012

.DISCUSSION...
SEE AVIATION SECTION FOR 18Z TAF ISSUANCE

&&

.AVIATION...
LOW CLOUDS ARE BEGINNING TO BREAK UP ACROSS THE AREA THIS MORNING
AND MOST SITES SHOULD SEE AT LEAST A FEW HOURS OF VFR CONDITIONS
THIS AFTERNOON WITH THE EXCEPTION OF GLS. BRISK SOUTHWESTERLY
WINDS WILL BEGIN TO BECOME MORE SOUTHERLY THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. AS THIS HAPPENS WE COULD SEE SOME FOG
BEGIN TO CREEP IN ALONG THE COAST AND AFFECT GLS AND
LBX...ALTHOUGH NOT EXPECTING ANY IMPACT TO IAH OR HOU AT THIS
TIME. HAVE TRENDED SLIGHTLY SLOWER WITH THE FROPA FOR THIS
ISSUANCE WITH THE FRONT REACHING CLL AROUND 05Z TONIGHT AND THEN
THROUGH THE METRO AREA TERMINALS BY 07-08Z.  STRONG NORTHERLY
WINDS WILL PERSIST THROUGH THE AFTERNOON ON FRIDAY IN THE WAKE OF
THIS FRONT WITH FREQUENT GUSTS AROUND 25KTS AREAWIDE. 38

&&

.PREV DISCUSSION... /ISSUED 1045 AM CST THU FEB 23 2012/

DISCUSSION...
PROBABLY NOT GOING TO MAKE A LOT (IF ANY) CHANGES TO THE GOING
FCST ATTM. WARM/HUMID/CLOUDY DAY ON TAP AS WE AWAIT THE IMPEND-
ING ARRIVAL OF THE COLD FRONT TONIGHT. LOCAL MORNING SOUNDINGS
INDICATING A FAIRLY DECENT CAP IN PLACE OVER THE REGION SO NOT
EXPECTING MUCH BY WAY OF PCPN LATER WITH FROPA SHOULD THIS AIR-
MASS HOLDS PAT. 41

PREV DISCUSSION... /ISSUED 402 AM CST THU FEB 23 2012/

IT LOOKS LIKE TODAY WILL BE ANOTHER UNSEASONABLY WARM DAY TODAY
WITH FORECASTED MAX TEMPS IN THE MID 80S. CRP AND LCH SOUNDINGS AT
00Z SHOW 850MB TEMPS AROUND 18-20C ALREADY. 00Z 850MB ANALYSIS HAS
16C TEMPS OVER THE NORTHERN PORTION OF SE TX. A GENERAL WEST FLOW
SHOULD CONTINUE TO SUPPORT THESE TEMPS WITH STRONG CAPPING DUE TO
AN ELEVATED MIX LAYER. HIGH CLOUDS MAY BE THE ONLY THING TO KEEP
MAX TEMPS FROM THE UPPER 80S BUT SUSPECT THAT THERE MAY BE AN AREA
OR TWO THAT REACH THE UPPER 80S TODAY.

CLIMATE SIDEBAR...RECORD HIGH TEMPS TODAY FOR CLL IS 90F...IAH IS
88F AND GLS IS 76F. FORECAST MAX TEMPS ARE A COUPLE OF DEGREES
BELOW THESE.

SHORT RANGE MODELS ARE IN ALL REASONABLE AGREEMENT WITH THE COLD
FRONT PUSHING THROUGH THE AREA TONIGHT. GFS AND NAM SEEM TO BE A
TOUCH FASTER THAN THE ECMWF WITH THE FRONT. TEMPS SHOULD DROP
QUICKLY BEHIND THE FRONT WITH VERY WINDY CONDITIONS. PROBABLY
NEED A WIND ADVISORY FOR FRIDAY BEHIND THE FRONT. DRIER AIR WILL
MOVE INTO SE TX SO POTENTIAL FOR ELEVATED FIRE WEATHER CONDITIONS
BUT THE RAINFALL THE LAST 4-6 WEEKS MAY HAVE MOISTENED FUELS TO
NOT NEED A RED FLAG WARNING. SPEAKING OF RAINFALL...NOT EXPECTING
MUCH WITH THE PASSING FRONT. KEPT SOME 20 POPS FOR SHOWERS ALONG
THE FRONT BUT THE CAP WILL BE TOO STRONG TO OVERCOME.

POSSIBLE THAT SATURDAY COULD BRING A SLIGHTLY BETTER CHANCE OF
RAIN AS THE PESKY UPPER LEVEL LOW OVER THE BAJA PENINSULA FINALLY
MOVES ACROSS MEX INTO S TX AND THE NW GULF. MODELS SEEM TO
FINALLY BE COMING IN LINE WITH THE LOW MOVING ACROSS S TX AND THE
NW GULF AS A SHEARED OUT TROUGH. THE NAM APPEARS TO BE THE WEAKER
SOLUTION WITH THE GFS/ECMWF STILL SHOWING A DECENT WAVE. EXPECT
MOST OF THE PRECIP TO FALL IN THE GULF WELL OFF THE COAST BUT DID
BRING 20 POPS AS FAR NORTH AS I-10. THE PROBLEM WILL BE GETTING
PRECIP TO FALL THROUGH A FAIRLY DRY BOUNDARY LAYER. AS SUCH THERE
SHOULD BE QUITE A BIT OF EVAPORATIVE COOLING WHICH MAY HOLD MAX
TEMPS DOWN INTO THE 50S WITH CLOUD COVER.

OVERALL NOT MUCH CHANGE IN THE EXTENDED FORECAST. THE GFS AND
ECMWF ARE MORE IN-SYNC THAT BEFORE. THERE ARE STILL SOME
DIFFERENCES TO TAKE ACCOUNT FOR THE MIDDLE OF NEXT WEEK. WARM
ADVECTION AND RETURN FLOW MAY BE A LITTLE SLOWER TO DEVELOP
SUN/MON AS THE MODELS DIG THE NEXT MAIN UPPER TROUGH OVER THE
ROCKIES. GFS IS MORE PROGRESSIVE BRINGING THE TROUGH INTO THE
PLAINS FOR TUE/WED WITH THE ECMWF 6-12 HRS SLOWER. AS SUCH THE
GFS IS ABOUT 6-12 HRS FASTER WITH PUSHING A COLD FRONT INTO THE
AREA. UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE TROUGH MOVES
EAST AND HAVE SOME DOUBTS AS TO HOW FAR THE FRONT MAY ACTUALLY
PUSH SOUTH. THE ECMWF HOLDS THE FRONT ON THE COAST BUT AT THIS
TIME WILL FORECAST THE FRONT PUSHING OFF THE COAST. COOLER
AIRMASS MAY LAG A BIT BEHIND THE FRONT AS WELL SINCE IT WILL BE
MORE PACIFIC IN NATURE.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  47  69  47  63 /  10  10  10  10   0
HOUSTON (IAH)              71  51  72  48  63 /  10  10  20  10   0
GALVESTON (GLS)            68  57  67  58  63 /  10  10  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...41
AVIATION/MARINE...38
Hazardous weather outlook, Feb 23, 4:30 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CST THU FEB 23 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
430 AM CST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
PUSH THROUGH THE REGION TONIGHT WITH POSSIBLY A WEAK LINE OF
SHOWERS ALONG IT. A CAP OF WARM AIR ALOFT WILL INHIBIT
THUNDERSTORM ACTIVITY ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND WINDY
CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT THAT PUSHES THROUGH
THE AREA EARLY FRIDAY MORNING. A WIND ADVISORY MAY BE NEEDED AND
CONDITIONS MAY SUPPORT AN ELEVATED FIRE DANGER WITH THE DRY AIR
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-241030-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
430 AM CST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH OFF THE COAST FRIDAY MORNING. VERY STRONG
WINDS WITH GUSTS NEAR OR AT GALE FORCE WILL BE POSSIBLE FRIDAY
INTO FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE NEEDED WITH
POSSIBLE UPGRADE TO GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:27 PM CSTSmall Craft AdvisoryHGX48 hr

Nearby

Gale Warnings in Texas, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.